Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 19, 2011, 4:08 AM EDT for Volusia County, Florida. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2011, 4:08 AM EDT (08:08 UTC)
- Expired
- Oct 19, 2011, 5:45 AM EDT
- In force
- 97 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Jacksonville radar (KJAX), 139 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
814
WWUS82 KMLB 190808
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
408 AM EDT WED OCT 19 2011
FLZ041-044-141-190945-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
408 AM EDT WED OCT 19 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN LAKE COUNTY...NORTHERN
VOLUSIA COUNTY...
* UNTIL 545 AM EDT.
AT 404 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 25 MILES WEST OF LAKE
GEORGE...MOVING NORTHEAST AT 40 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2942 8109 2921 8100 2895 8194 2896 8195
2903 8167 2905 8164 2928 8165 2932 8168
2933 8168 2938 8145 2940 8142 2927 8141
2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 0808Z 233DEG 36KT 2919 8195
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 19, 3:55 AM EDT, 13 minutes earlier.
Area forecast discussion, Oct 19, 3:55 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
355 AM EDT WED OCT 19 2011
.DISCUSSION...
..SHOWERS AND STORMS ENDING WITH COLD FRONT MOVING ACROSS EAST
CENTRAL FLORIDA LATER TODAY...
...BECOMING WINDY TODAY AND COOLER TONIGHT INTO LATE WEEK BEHIND THE
FRONT...
EARLY THIS MORNING...THE TORNADO WATCH HAS BEEN CANCELLED FOR
MARTIN/ST LUCIE/INDIAN RIVER AND OKEECHOBEE COUNTIES. LOW LVL FLOW
WILL BECOME MORE UNIDIRECTIONAL FROM THE SW THROUGH 6 AM AND THE
THREAT FOR ROTATING STORMS CONTINUES TO DECREASE.
TODAY...SFC LOW PRESSURE ACROSS THE NRN PENINSULA EARLY THIS MORNING
WILL LIFT NNE AND DRAG A COLD FRONT THROUGH THE FORECAST AREA BY
AFTERNOON. A FEED OF TROPICAL MOISTURE AHEAD OF THE FRONT WILL
CONTINUE ACROSS THE TREASURE COAST EARLY THIS MORNING BUT MOVE SOUTH
AND EAST OF MARTIN COUNTY BY MID AFTERNOON ENDING RAIN CHANCES.
DRIER AIR WILL ADVECT INTO THE REGION BEHIND THE FRONT ACROSS LAKE
COUNTY LATER THIS MORNING AND MOST OF E CENTRAL FL BY MID TO LATE
AFTERNOON. THIS WILL ALLOW WESTERLY WINDS TO INCREASE TO 20 TO 25
MPH AND GUSTY AND A LAKE WIND ADVISORY WILL BE IN EFFECT FROM 8 AM
TO 7 PM TODAY. HIGHS WILL BE IN THE UPPER 70S NORTH TO MID 80S FAR
SRN SECTIONS BEFORE COOLER AIR MOVES INTO ACROSS THE TREASURE COAST
IN THE MID TO LATE AFTERNOON.
TONIGHT...THE SFC LOW PRESSURE AREA WILL CONSOLIDATE UNDER THE
CLOSED MID/UPR LVL LOW OVER THE OHIO VALLEY WITH COOL W/WNW LOW LVL
FLOW OVER E CENTRAL FL. THE COOLER AIRMASS MOVING OVER THE WARM GULF
WATERS SHOULD SPREAD SOME MARINE STRATOCU ONSHORE AND MAY REACH LAKE
COUNTY AFTER MIDNIGHT. LOWS TEMPS WILL BE MUCH COOLER IN THE LOWER
TO MID 50S.
THU...SFC HIGH PRESSURE WILL NOSE INTO CENTRAL PENINSULA FROM THE
GULF WITH A RELATIVELY DRY AIRMASS IN PLACE EXCEPT FOR SOME GULF
STRATOCU MOVING ONSHORE IN THE MORNING. SHOULD BE MOSTLY SUNNY AND
PLEASANT WITH HIGHS IN THE 70S.
THU NIGHT...ANOTHER COOL NIGHT IN STORE UNDER MOSTLY CLEAR SKIES.
LOWS WILL BE MAINLY IN THE LOWER 50S.
FRI-WED...SFC HIGH PRESSURE REMAINS OVER THE SE U.S. FOR MOST OF THE
EXTENDED PERIOD WITH A DRY AND COOL WEEKEND EXPECTED WITH LOWS
MAINLY IN THE 50S TO LOWER 60S AND HIGHS IN THE 70S TO LOWER 80S.
LOW LVL FLOW WILL VEER TO NE THEN E TWD THE MIDDLE OF NEXT WEEK AND
THERE MAY BE ENOUGH LOW LVL MOISTURE TO SUPPORT A FEW ATLC SHOWERS
APPROACHING THE COAST. TEMPS WILL GRADUALLY WARM BACK TO CLIMO LVLS
WITH LOWS IN THE 60S AND HIGHS IN THE LOWER 80S.
&&
.AVIATION...SCT SHRA/ISOLD TSRA EXPECTED THRU 12Z FOR NRN TERMINALS
WITH CHC OF SHRA/TSRA SRN TERMINALS INTO EARLY AFTN. EXPECT WESTERLY
WINDS TO INCREASE AFT 12Z WITH GUSTS TO 24-27 KNOTS PSBL FOR NRN
TERMINALS FROM 15Z-23Z TODAY. GUSTS TO 22-24 KNOTS FOR SRN TERMINALS
THIS AFTN.
&&
.MARINE...WILL GO WITH A STRONG SCA THIS MORNING WITH WINDS TO 25-30
KNOTS OFFSHORE BECOMING WESTERLY THIS AFTERNOON WITH WINDS TO 25
KNOTS AND GUSTY OFFSHORE. WINDS WILL DECREASE INTO THU BUT SCA WILL
LINGER THROUGH TONIGHT WITH CONTINUED GUSTY WESTERLY WINDS.
DECREASING WIND AND SEAS EXPECTED INTO LATE WEEK AND OVER THE
WEEKEND WITH HIGH PRESSURE ACROSS THE SE U.S.
&&
.FIRE WEATHER...GUSTY WESTERLY TRANSPORT WINDS WILL POSE A FIRE
WEATHER CONCERN FOR SPREAD OF ANY FIRES...THOUGH FUELS REMAIN RATHER
MOIST FROM RECENT RAINS. MIN RHS MAY DROP TO 35 PERCENT ACROSS NRN
INTERIOR SECTIONS ON THU BUT NO WATCH EXPECTED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 80 53 70 50 / 20 10 10 10
MCO 80 54 73 52 / 20 10 10 10
MLB 83 56 72 51 / 40 10 10 10
VRB 84 57 75 53 / 50 10 10 10
LEE 78 53 73 51 / 20 10 10 10
SFB 81 54 73 52 / 20 10 10 10
ORL 80 56 74 54 / 20 10 10 10
FPR 85 56 74 53 / 60 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/LONG TERM/AVIATION...VOLKMER
IMPACT WEATHER/RADAR...MOSES/CRISTALDIHazardous weather outlook, Oct 19, 12:20 AM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1220 AM EDT WED OCT 19 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-144 -147-191000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1220 AM EDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...OVERNIGHT. .TORNADO IMPACT... TORNADO WATCH 868 IS IN EFFECT UNTIL 6 AM WEDNESDAY MORNING FOR INDIAN RIVER...SAINT LUCIE...MARTIN AND OKEECHOBEE COUNTIES...AND FOR THE COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT TO 20 NAUTICAL MILES. THIS IS DUE TO CONTINUED STRONG WIND FIELDS. .THUNDERSTORM IMPACT... LOW PRESSURE OVER THE EASTERN GULF OF MEXICO WILL MOVE TOWARD THE NORTHEAST AND STRENGTHEN OVERNIGHT. IN RESPONSE...WIND FIELDS ABOVE THE SURFACE WILL REMAIN RATHER STRONG FROM THE SOUTH AND SOUTHWEST. SITUATIONS SUCH AS THESE TEND TO INCREASE THE LIKELIHOOD OF SEVERE WEATHER FOR CENTRAL FLORIDA...BRINGING A THREAT FOR ROTATING SEVERE STORMS AND ISOLATED TORNADOES. THE MOST PROBABLE AREAS FOR SEVERE WEATHER OVERNIGHT WILL BE ACROSS OKEECHOBEE COUNTY AND THE TREASURE COAST. .FLOOD IMPACT... WIDESPREAD RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS WILL OVERSPREAD OKEECHOBEE COUNTY AND THE TREASURE COAST OVERNIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED. PARTS OF EAST CENTRAL FLORIDA ARE STILL SENSITIVE TO HEAVY RAIN GIVEN RECENT RAINFALL TOTALS. .MARINE THUNDERSTORM GUST IMPACT... AN INCREASE IN STORM COVERAGE IS EXPECTED OVERNIGHT ACROSS THE ATLANTIC WATERS. A FEW STORMS OR SQUALLS MAY BECOME STRONG AND PRODUCE WIND GUSTS TO 35 KNOTS. THE OVERNIGHT THREAT IS MODERATE. .WATERSPOUT IMPACT... CONDITIONS WILL BECOME INCREASINGLY SUPPORTIVE FOR ROTATING STORMS OVER THE WESTERN ATLANTIC WATERS OVERNIGHT...MAINLY SEBASTIAN INLET SOUTHWARD. .WIND AND SEA IMPACT... SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH NUMEROUS GUSTS TO GALE FORCE OVER THE OFFSHORE WATERS THROUGH THE OVERNIGHT AND EARLY DAYLIGHT HOURS. SEAS WILL BUILD TO 9 FEET OFFSHORE. A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COLD FRONT WILL CROSS THE AREA WEDNESDAY AND CONTINUE HAZARDOUS BOATING CONDITIONS OVER THE ATLANTIC AND INTRACOASTAL WATERS. CONDITIONS ARE FORECAST TO GRADUALLY IMPROVE LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE...ESPECIALLY ACROSS THE TORNADO WATCH AREA. SEDLOCK
In the hours before
Local storm report, Oct 18, 10:23 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1023 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG INDIANTOWN 27.02N 80.47W
10/18/2011 MARTIN FL FIRE DEPT/RESCUE
1 BUILDING DESTROYED, 1 HOME UNINHABITABLE, LOTS OF TREE
DEBRIS. POWER LINES DOWN, INDIANTOWN WITHOUT POWER
&&
FXDLocal storm report, Oct 18, 10:52 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1052 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TORNADO 3 NNW INDRIO 27.56N 80.37W
10/18/2011 INDIAN RIVER FL EMERGENCY MNGR
22ND PLACE SE IN VERO BEACH JUST EAST OF US1. COUNTY EM
REPORTED TORNADO DAMAGE, ROOF REMOVED.
&&
FXDLocal storm report, Oct 19, 2:00 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE MELBOURNE FL
200 AM EDT WED OCT 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
928 PM TSTM WND DMG INDIANTOWN 27.02N 80.47W
10/18/2011 MARTIN FL FIRE DEPT/RESCUE
1 BUILDING DESTROYED, 1 HOME UNINHABITABLE, LOTS OF TREE
DEBRIS. POWER LINES DOWN, INDIANTOWN WITHOUT POWER. THIS
IS UPDATE TO PREVIOUS LSR AT 928 PM.
&&
FXDSpecial weather statement, Oct 19, 4:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
408 AM EDT WED OCT 19 2011
FLZ041-044-141-190945-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
408 AM EDT WED OCT 19 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN LAKE COUNTY...NORTHERN
VOLUSIA COUNTY...
* UNTIL 545 AM EDT.
AT 404 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 25 MILES WEST OF LAKE
GEORGE...MOVING NORTHEAST AT 40 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2942 8109 2921 8100 2895 8194 2896 8195
2903 8167 2905 8164 2928 8165 2932 8168
2933 8168 2938 8145 2940 8142 2927 8141
2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 0808Z 233DEG 36KT 2919 8195
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:27 PM EDT | Tornado Warning | MLB | Okeechobee, Saint Lucie | 48 min |
| Oct 18, 8:39 PM EDT | Areal Flood Advisory | MLB | Indian River, Okeechobee, Saint Lucie | 81 min |
| Oct 18, 8:56 PM EDT | Special Marine Warning | MLB | 94 min | |
| Oct 18, 9:11 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 34 min |
| Oct 18, 9:17 PM EDT | Special Weather Statement | MLB | Martin | 43 min |
| Oct 18, 9:38 PM EDT | Special Weather Statement | MLB | Saint Lucie | 52 min |
| Oct 18, 10:29 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Oct 19, 12:36 AM EDT | Special Marine Warning | MLB | 114 min | |
| Oct 19, 4:09 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
| Oct 19, 6:13 AM EDT | Special Weather Statement | MLB | Okeechobee | 47 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.